| Model Number |
305924 |
| Medical Device Problem Code |
Device Contamination with Chemical or Other Material (2944)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
12/05/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
There were multiple medical device types reported to be involved.The information for the additional device type is as follows: common device name: hypodermic single lumen needle.Medical device type: fmi.Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 8064678, medical device expiration date: 2023-02-28, device manufacture date: 2018-03-05, medical device lot #: 8119703, medical device expiration date: 2023-04-30, device manufacture date: 2018-04-29.Pma/510(k)#: k980987 / k951254.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
Event or Problem Description
It has been reported that the bd¿ syringe 3ml ll w/ndl sftygld 25x1 rb has been found containing an unknown liquid before use.The following has been provided by the initial reporter: it was reported that there is a gel like substance which seems to be lubricant in the syringe and on the stopper.Cn called stating that this seems to be a wide spread problem on going, that a lot of the syringes used at their facilities have the same volume of gel like substance which seems to be lubricant in the syringe and on the stopper.Ref no: 305924.Lot nos.8064678, 8119703.
Additional Manufacturer Narrative
H.6.Investigation: one photo of a loose 3ml syringe with safetyglide needle attached was received and evaluated.It appeared the "gel-like" substance was silicone.The defect could not be confirmed based on the photo provided.It could not be determined if the amount of silicone present was excessive per product specification.A physical sample is required for a more thorough investigation.Please note that silicone is an inert, non-toxic medical substance used as a lubricant for disposable hypodermic products.It is an integral part of the syringe, enabling it to perform as required in various clinical applications and does not present a safety or efficacy issue nor does it impact product function.The silicone application process is designed to provide an even distribution of silicone on the interior of the syringe barrel.Silicone has been in use in this application for over 20 years.No reports are known of adverse clinical effects associated with these products and unintentional delivery of silicone fluid lubricant.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.H3 other text : see h.10.
Event or Problem Description
It has been reported that the bd¿ syringe 3ml ll w/ndl sftygld 25x1 rb has been found containing an unknown liquid before use.The following has been provided by the initial reporter: it was reported that there is a gel like substance which seems to be lubricant in the syringe and on the stopper.Cn called stating that this seems to be a wide spread problem on going, that a lot of the syringes used at their facilities have the same volume of gel like substance which seems to be lubricant in the syringe and on the stopper.Ref no (b)(4) lot nos.8064678, 8119703.